MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. PINN MAR +4 NEUT 36IDX56OD; HIP ACETABULAR INSERT/LINER

DEPUY ORTHOPAEDICS, INC. PINN MAR +4 NEUT 36IDX56OD; HIP ACETABULAR INSERT/LINER
Model Number 1219-36-456
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 08/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The 36 ceramic head broke.Update oct 5, 2017: litigation record received.In addition to what was previously reported, litigation alleges pain, discomfort and failure of acetabular liner.Added complainant information.Added unknown liner.This complaint was updated on oct 13, 2017.Update oct 21, 2017: pfs and medical record received.In addition to what were previously alleged for mdr reportability, medical records reported that patient had an unusual sensation, popping in the hip, and unable to bear his weight.Revision notes reported that the surgeon found broken bits of ceramic, broken ceramic head, dislocated hip, scratches on the trunnion, and wearing of the head and liner.This complaint was updated on oct 27, 2017.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINN MAR +4 NEUT 36IDX56OD
Common Device Name
HIP ACETABULAR INSERT/LINER
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC.
700 orthopaedic drive
warsaw IN 46582
MDR Report Key7002159
Report Number1818910-2017-28046
Device Sequence Number19206493
Product Code LPH
UDI-Device Identifier10603295014720
UDI-Public10603295014720
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K001534
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2015
Device Model Number1219-36-456
Device Catalogue Number121936456
Device Lot NumberE67GK1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer06/11/2020
Initial Report FDA Received Date11/04/2017
Supplement Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR